Reference : Comment je traite ... une hypoglycemie grave chez un patient diabetique.
Scientific journals : Article
Human health sciences : Endocrinology, metabolism & nutrition
http://hdl.handle.net/2268/12485
Comment je traite ... une hypoglycemie grave chez un patient diabetique.
French
[en] How I treat...severe hypoglycemia in a diabetic patient
Radermecker, Régis mailto [Centre Hospitalier Universitaire de Liège - CHU > > Diabétologie,nutrition, maladies métaboliques >]
Philips, Jean-Christophe mailto [Centre Hospitalier Universitaire de Liège - CHU > > Diabétologie,nutrition, maladies métaboliques >]
Scheen, André mailto [Université de Liège - ULiège > Département des sciences cliniques > Diabétologie, nutrition et maladie métaboliques - Médecine interne générale >]
2003
Revue Médicale de Liège
58
3
119-22
Yes (verified by ORBi)
National
0370-629X
Belgium
[en] Blood Glucose/metabolism ; Coma/prevention & control ; Diabetes Mellitus/blood/drug therapy ; Dietary Sucrose/therapeutic use ; Gastrointestinal Agents/therapeutic use ; Glucagon/therapeutic use ; Humans ; Hypoglycemia/chemically induced/prevention & control ; Insulin/adverse effects/blood ; Sulfonylurea Compounds/adverse effects
[en] Severe hypoglycaemic episodes are defined as need of assistance and may progress to profound coma. They can occur in patients treated with insulin, generally for type 1 diabetes, or in patients receiving sulphonylureas, for type 2 diabetes. Diagnosis is usually obvious, at least in insulin-treated patients, and requires an urgent intervention from the entourage. Such an intervention should comprise the oral administration of carbohydrates with high-glycaemic index if consciousness allows it or, if not, the injection of glucagon. When necessary, people should ask the help of a physician who will inject hypertonic glucose intravenously. Hypoglycaemic coma related to an absolute or relative excess of insulin should, in most cases, be treated at home. In contrast, a hypoglycaemic coma due to a too high dosage of sulphonylurea always requests a hospitalisation in order to carefully supervise the patient and to provide a prolonged intravenous infusion of glucose. It is mandatory that family or entourage members of any diabetic patient at risk to develop severe hypoglycaemia receive a specific education in order to promptly apply the best treatment capable of a rapid and safe recovery from hypoglycaemic coma.
Researchers ; Professionals ; Students
http://hdl.handle.net/2268/12485
http://www.rmlg.ulg.ac.be

File(s) associated to this reference

Fulltext file(s):

FileCommentaryVersionSizeAccess
Open access
200303_02.pdfNo commentaryPublisher postprint448.3 kBView/Open

Bookmark and Share SFX Query

All documents in ORBi are protected by a user license.